The Annals of Mathematical Statistics

On the Distribution of the Sample Median

John T. Chu

Full-text: Open access

Abstract

Upper and lower bounds are obtained for the cumulative distribution function of the sample median of a sample of size $2n + 1$ drawn from a continuous population. It is shown that if the parent population is normal, then the distribution of the sample median tends "rapidly" to normality. Other kinds of parent populations are also discussed.

Article information

Source
Ann. Math. Statist., Volume 26, Number 1 (1955), 112-116.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177728598

Digital Object Identifier
doi:10.1214/aoms/1177728598

Mathematical Reviews number (MathSciNet)
MR68172

Zentralblatt MATH identifier
0064.13102

JSTOR
links.jstor.org

Citation

Chu, John T. On the Distribution of the Sample Median. Ann. Math. Statist. 26 (1955), no. 1, 112--116. doi:10.1214/aoms/1177728598. https://projecteuclid.org/euclid.aoms/1177728598


Export citation